Dear Nmonte94....I just wanted you to know I'm so sorry for all your losses just in a matter of days. What a horrible thing for a young person to have to endure. My prayers and thoughts are with you.
Concerning the fibro...that's a loss in itself. It's a loss of your former health and lifestyle. I've been dx for 4 1/2 years, and I can tell you that I went through a time of grief. But I also want to give you hope in all this. If you have a good doctor who you can work with concerning medication, the two of you should be able to come up with a "cocktail" that will help you a lot.
I find that treating each symptom works best for me. I tried the cymbalta and savella route, but I couldn't tolerate them. Lyrica had too many side effects for me, especially weight gain. Don't need that! Thank you! So I find that an SSRI antidepressant, muscle relaxer, and pain pills help keep my fibro pain from being too bad. I'm still in some pain, mind you, but I can go about my life, just a little more slowly.
Also I love my heated throw that I'll wrap around my back, shoulders, and arms or around my legs....whichever parts are hurting the worst. I also have to pace myself...I can't do as much as usual or for the same length of time. I find that resting helps me a lot, too, each day.
The support of groups like this is most important for your emotional health and just dealing with your issues. You need the support, encouragement, and understanding that only others with fibro can give.
I would recommend printing out some info from good sites, such as WebMD or other fibro websites that would explain what fibro is and how it affects you. You need to be armed and ready to give them facts, so they will understand what you're dealing with. It's such a shame that so far no one is being supportive and kind about it. You may find that for a while, anyway, your support will come from us. But it can change over time. This is still very new for you.
I hope I've encouraged you a little. We all understand how difficult the first few weeks and months are, but I promise you that it will get better.
Hello and welcome! The symptoms you describe do sound like fibro to me, but I'm not a doctor. I was dx by a rheumatologist. I got my GP to refer me. He did lots of x-rays, blood tests to rule out other things, he asked a ton of questions, then did the tender point test. I passed with flying colors, unfortunately.
Some neurologists are now diagnosing fibro, plus some good GP's. I'd make an appt. with your doctor and go from there. Also it might be helpful to write down your symptoms in much detail, including pain locations and duration, tiredness, depression, insomnia, any anxiety, mental fog, etc. Also write down how all this affects your daily life.
I wish you the best, and I hope you get relief. I've found that what works best for me is to treat my symptoms. So I take an antidepressant, muscle relaxer at night, and pain pills during the day. These 3 things, plus lifestyle changes have helped me keep the pain from screaming at me. I still have pain everyday, but it's at a more liveable level.
Thanks for replying, Cece. 100 lbs....wow!! My friend has lost 40 and looks so amazing. She says she loves it and will be on it the rest of her life. The way I'm going into it is not just a quick fix, but a way to control my weight the rest of my life.
I lost 40 lbs. on weight watchers a couple of years ago, but then I went back to my same ole habits and have gained it all back! So I'm going into this with a different attitude. I realize that I'm going to have to change my old bad habits with good healthy ones, and I want to keep it off this time.
The eating something every 2-3 hours is appealing to me, so I believe I can do it. I'm going to try it for a month and just see what happens. I have been encouraged in the past by your saying how good you feel and that you highly recommend it. So I thank you for that.
If you don't mind, I'll stay in touch with you about how it's going, ok?
Hello, Cece, I have a question for you. I seem to remember you were on the Medifast diet. I have a friend who's lost a good bit of weight, so I'm thinking about it. Just wondered if you were still on it, and do you still love it?
Sorry I had to put this on the main board, but I didn't know how to message you any other way.
Hello, dgoodw83....I'm sort of in a funk today myself, but I wanted to let you know that we understand! Fibro can be quite a lonely illness, and nobody understands except the others who have it.View Thread
Hi, Crystal, I just wanted to let you know that I understand. I'm feeling so tired that it's hard to muster the energy or "want to" to accomplish anything. I don't know if it's the fibro or just the way I've let myself become. This illness has robbed me of so much.
I wish I could be more uplifting and encouraging, but I guess I'll leave that to the others. Jan always does an awesome job of encouraging others. I just wanted to tell you you're not alone with these feelings.
I'm so sorry that you're having to go through this. When I had my cervical epidural, my pain doctor prescribed valium for before the procedure and pain meds for after. As soon as they hook you up and inject the "sleepy stuff" you don't know anything else. It isn't bad at all.
But I understand you're concerned about afterwards. If I were you, I'd ask the doctor or nurse beforehand if they prescribe pain pills for afterwards. Tell him you think you'll need them. I'll bet he will anyway. I don't recall feeling too bad later, just a little sore at the injection sites.
I have muscle jerks or twitches. It usually happens when I'm sitting or lying still. I've read that it is a symptom of fibro. I believe Dr. P. even addressed it, if you want to see what he said.View Thread